A predator-prey model with disease in the prey species only

David Greenhalgh, Mainul Haque

Research output: Journal PublicationArticlepeer-review

98 Citations (Scopus)


A predator-prey model with transmissible disease in the prey species is proposed and analysed. The essential mathematical features are analysed with the help of equilibrium, local and global stability analyses and bifurcation theory. We find four possible equilibria. One is where the populations are extinct. Another is where the disease and predator populations are extinct and we find conditions for global stability of this. A third is where both types of prey exist but no predators. The fourth has all three types of individuals present and we find conditions for limit cycles to arise by Hopf bifurcation. Experimental data simulation and brief discussion conclude the paper.

Original languageEnglish
Pages (from-to)911-929
Number of pages19
JournalMathematical Methods in the Applied Sciences
Issue number8
Publication statusPublished - 25 May 2007
Externally publishedYes


  • Boundedness
  • Eco-epidemiology
  • Global stability
  • Hopf bifurcation
  • Local stability
  • Predator-prey model
  • Simulation

ASJC Scopus subject areas

  • General Mathematics
  • General Engineering


Dive into the research topics of 'A predator-prey model with disease in the prey species only'. Together they form a unique fingerprint.

Cite this